Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 4, NWS Melbourne, FL

April 12, 2020

NWS Melbourne, FL issued this wind advisory at Apr 12, 2020, 11:48 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 11:48 AM EDT (15:48 UTC)
Expired
Apr 12, 2020, 10:00 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

285 
WWUS72 KMLB 121548
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1148 AM EDT Sun Apr 12 2020

FLZ047-054-059-064-147-130200-
/O.NEW.KMLB.WI.Y.0004.200412T1548Z-200413T0200Z/
Southern Brevard-Indian River-St. Lucie-Martin-Northern Brevard-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Cocoa, and Titusville
1148 AM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southeast winds sustained 20 to 25 mph with gusts up to
  40 mph.

* WHERE...Brevard, Indian River, St. Lucie, and Martin Counties east
  of I 95.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure trash cans, lawn furniture, and other 
loose outdoor objects that can be easily blown around by strong 
winds.

&&

$$

Leahy

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:37 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 12, 10:37 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1037 AM EDT Sun Apr 12 2020

.UPDATE...

Breezy southeast winds today, as the Florida peninsula is wedged
between high pressure pushing into the Atlantic off of the
eastern seaboard and a strong disturbance moving through the Deep
South. Winds around 15 mph inland, with higher gusts. Along the
coast, the seabreeze will help to enhance southeast winds this
afternoon. The strongest winds will be mainly east of I-95 from
Brevard County and south, especially along the immediate coast.
LAMP guidance this morning suggests wind speeds could reach 25-30
mph late this afternoon, particularly along the Treasure Coast,
but have currently capped forecast winds at 20-25 mph. Should
these higher winds materialize, a Wind Advisory would be warranted
later this afternoon. Nonetheless, expect windy conditions today
along the coast.

A few very light showers have developed offshore and around the
Treasure Coast already this morning. A few of these showers may
propagate inland early this afternoon. Then, increasing showers
and a few thunderstorms will develop along a convergence boundary
around peak heating this afternoon across the interior, as a warm
front lifts through the area. A few storms could push eastward
late in the afternoon, mainly along I-4 from Brevard County and
northward. Main threats with any storms that develop will be gusty
winds 35-45 mph, dangerous lightning, and locally heavy
downpours.

&&

.AVIATION...

Lingering MVFR ceilings will clear by late morning, becoming VFR.
Breezy winds today across interior east central Florida, around
15-20 kts. Along the coast, the afternoon seabreeze will work to
enhance winds to 20-25 kts, especially at the Treasure Coast.
Showers and isolated thunderstorms will be possible this
afternoon across the interior (KLEE/KISM/KMCO/KSFB), some of which
could make it to the coast late in the afternoon (KDAB). Brief
MVFR-IFR conditions possible in stronger storms.

&&

.MARINE...

A Small Craft Advisory is in effect for winds and building seas
over all area Atlantic waters. Southeast winds will increase to
20-25 kts this afternoon, with higher gusts, especially offshore
and north of Cape Canaveral. Seas building to 4-6 ft, with 7 ft
possible offshore north of the Cape late in the afternoon.
Isolated showers this morning will push inland at midday and into
the afternoon, while increasing in coverage. A few thunderstorms
developing over the interior around peak heating will be capable
of moving offshore into the marine area, mainly north of the
Cape, late this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  71  92  69 /  30  20  20  20
MCO  89  70  93  69 /  30  20  10  10
MLB  85  75  91  72 /  30  20  10  10
VRB  86  74  90  70 /  30  20  10  10
LEE  89  74  92  72 /  30  20  20  20
SFB  88  72  95  71 /  40  20  10  20
ORL  87  72  94  71 /  30  20  10  10
FPR  86  73  91  70 /  20  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Monday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Leahy
LONG TERM....Kelly
AVIATION...99
Hazardous weather outlook, Apr 12, 3:56 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
356 AM EDT Sun Apr 12 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
356 AM EDT Sun Apr 12 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms are forecast to develop
from mid to late afternoon across the I-4 corridor to Brevard, and
Osceola counties. Most storms are not expected to become
particularly strong, however any storm which develops will be
capable of producing deadly lightning, gusty winds of 35 to 45
mph, along with heavy rain. Storm movement will be from west to
east.

.RIP CURRENT IMPACT...
Wind and ocean conditions will result in a strong current flowing
northward within the surf zone. In addition, there is a moderate
risk of rip currents at area beaches. Always swim within sight of
a lifeguard. If no lifeguard is present, think twice about
entering the surf due to the hazardous conditions. Be aware that
beach closures are currently in effect for most areas.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered lightning storms are possible, particularly
moving east across the Intracoastal and Atlantic waters of
Volusia and Brevard counties. Locally higher winds and seas can be
expected, with briefly gusty winds up to 35 knots and deadly
lightning near any storms which develop.

.WIND AND SEA IMPACT...
A Small Craft Advisory is in effect for all of the Atlantic
waters of east central Florida into Monday for winds or at least
20 knots and seas building to 5 to 6 feet.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Poor to hazardous boating conditions will continue into at least Monday.
Afternoon lightning storms are in the daily forecast starting
Tuesday afternoon across portions of east central Florida, and
continuing daily through late this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today and tonight.

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:02 AM EDTBeach Hazards StatementMLBVolusia17 hr

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.